Posted by Dawn Camp on 07/30/04 at 07:49 PM
THANK GOD I found this forum! Until today I literally thought I was DYING of some horrible SOMETHING! I have been on 150 mg of Effexor XR for almost 6 months now. I moved out of state and ran out of my script. Before running out I thought I would try to wean myself by taking one every other day for a few days, then every 2 days ect. It didnt help at ALL! I ran out a little over a week ago and I have been feeling so bad that I almost went to the E.R last night. I have HORRIBLE headaches, sensitivity to light, feels like my brain is sloshing around in my head, I have these little shocks and get \”explosions\”” in my head and body, like through my veins..I dont even know how to describe it. I have this weird sensation when I move my eyes around and my hearing and vision keeps blinking off an on…VERY weird. I can NOT think clearly and my moods are so horrible I feel bad for my poor kids. I dont know if its from the Effexor or not, but my heartrate is extremely high also. I feel so sick to my stomach and I cant eat enough lately! Actually, when taking the Effexor the first few months it made me not hungry at all, I would literally forget to eat. But now Im stuffing my face every moment that food crosses my mind. Like most people, my doctor never told me about withdrawls on this med. Now I realize that when I would occasionally miss a dose, the horrible headaches and nausia I felt was actually withdrawl! Effexor was a life savor for me and my family. I had severe mood swings, horrible temper I could not control and I suffered from anxiety and depression. Effexor made such a huge difference in my life and my marriage…but now that I realize how awful it is to come off of…I just dont think its worth it! I have a Dr appt on August 4th and will discuss weaning off of it. I think it is also causing me to have high bloodpressure. I cant believe that doctors dont make patients more aware of the horrible side effects of withdrawl from this medicine! It should be a CRIME!